Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 6, 2018, 5:51 PM EDT for Clayton County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2018, 5:51 PM EDT (21:51 UTC)
- Expired
- Jul 6, 2018, 6:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
County Clayton County, GA
The radar
The Atlanta radar (KFFC), 36 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 716 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
783
WWUS82 KFFC 062151
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
551 PM EDT FRI JUL 6 2018
GAZ033-044-045-055-057-062215-
North Fulton GA-Clayton GA-DeKalb GA-Henry GA-South Fulton GA-
551 PM EDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...CLAYTON...
SOUTHWESTERN DEKALB...NORTHWESTERN HENRY AND SOUTHEASTERN SOUTH
FULTON COUNTIES UNTIL 615 PM EDT...
At 550 PM EDT...a strong thunderstorm was over Forest Park, or near
Jonesboro...moving south at 20 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Jonesboro, East Point, Stockbridge, Forest Park, Riverdale,
College Park, Morrow, Hapeville, Lake City, Hartsfield-Jackson
Airport, Lake Spivey, Rex, Ellenwood, Hidden Valley Park, Fort
Gillem, Lakewood Park, Conley, Gresham Park and Eagles Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3371 8443 3370 8417 3364 8417 3364 8418
3363 8418 3362 8417 3349 8417 3351 8442
3352 8443 3355 8444 3355 8447
TIME...MOT...LOC 2150Z 039DEG 22KT 3361 8438
HAIL...0.75IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 6, 2:47 PM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jul 6, 2:47 PM EDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 247 PM EDT Fri Jul 6 2018 .SHORT TERM /Tonight through Saturday Night/... Somewhat complex setup over the forecast area through the short-term forecast period as the region remains situated between the weak mid/ upper ridging to the northwest and the weak mid/upper low drifting westward across south Georgia/north Florida. Throw in the frontal boundary settling into state and we should continue to see scattered to widespread convection through the period. With generally weak mechanical lift due to the surface front and upper low, precipitation coverage will also continue to show a decidedly diurnal tendency. Ample sky cover Saturday will keep high temperatures at or even a bit below seasonal normals. Although instability is expected to remain moderate at best over the region, a few strong to marginally severe storms cannot be ruled out as we go into this evening and again Saturday afternoon and evening. Precipitable water values remain high, but not extreme for this time of year, however mid-level winds should keep storms moving enough to avoid all but a localized threat for any flooding problems. 20 .LONG TERM /Sunday through Friday/... By the beginning of the long-term forecast period on Sunday, the weak weekend cold front will have sagged into central and south Georgia. The best focus for shower and thunderstorm development Sunday afternoon and evening will thus be in central Georgia with less coverage farther north. On Monday, surface high pressure will encroach from the northeast which will help to suppress shower and thunderstorm development across eastern portions of the CWA while focusing the best coverage over the southwestern half of the area. This drier airmass will continue to filter into the area on Tuesday, limiting diurnal convection to isolated to widely scattered coverage. While a tropical system may develop off the coast of the Carolinas in the Atlantic by mid-to-late week, this potential system will be of no consequence to Georgia as it gets kicked northeastward by an upper trough. The trend for our area will be gradually warming temperatures and isolated to scattered afternoon/evening convection as upper ridging begins to build into the Southeast. Temperatures at the onset of the extended will be on the cooler side behind the aforementioned front with highs largely in the mid-80s on Sunday. Through the extended highs are expected to gradually warm back into the low-to-mid 90s by midweek. RW && .AVIATION... 18Z Update... Most areas SCT/BKN VFR level clouds currently and this trend should continue outside of convection through 06Z. MVFR or lower ceilings developing by 06-08Z most areas, continuing through 14-16Z. Conditions should improve to mainly VFR by 18Z most areas. Isolated to scattered convection developing at this time will become more widespread through 00Z before diminishing to isolated by 06Z. Winds northwest to northeast 4-8kt will become mainly northeast to east after 04-06Z. //ATL Confidence...18Z Update... Medium on timing of convection and lower ceilings early Saturday morning. High on all other elements. 20 && .PRELIMINARY POINT TEMPS/POPS... Athens 70 82 68 84 / 60 50 40 30 Atlanta 72 85 70 83 / 60 60 50 30 Blairsville 65 79 63 80 / 60 50 40 30 Cartersville 70 85 69 84 / 60 60 40 30 Columbus 72 89 72 87 / 50 70 60 60 Gainesville 70 83 68 81 / 60 50 40 30 Macon 72 87 71 86 / 50 70 60 60 Rome 70 86 69 85 / 50 60 40 30 Peachtree City 70 86 70 84 / 60 70 50 40 Vidalia 72 88 72 87 / 40 60 60 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...20 LONG TERM....RW AVIATION...20
Hazardous weather outlook, Jul 6, 12:46 PM EDT, 5 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1246 PM EDT Fri Jul 6 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071700- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1246 PM EDT Fri Jul 6 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous showers and thunderstorms are expected this afternoon and into tonight as a cold front moves out of the Tennessee Valley and into north Georgia. A few thunderstorms could be strong to severe with gusty winds, frequent lightning, and heavy rain. The most favorable time frame for thunderstorm development will be through 10 PM. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... The cold front will continue its slow southward movement, moving into central Georgia by Saturday afternoon. Numerous thunderstorms are expected to develop by late Saturday morning and continue into Saturday evening. Scattered to numerous thunderstorms are expected again Sunday, mainly across central Georgia as the cold front stalls across central Georgia. A few of these storms both Saturday and Sunday could be strong to severe with gusty winds, frequent lightning, and heavy rain. Scattered mainly afternoon and evening thunderstorms are possible Monday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 6, 4:56 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
456 PM EDT FRI JUL 6 2018
GAZ005-062130-
Murray GA-
456 PM EDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR MURRAY COUNTY UNTIL 530 PM EDT...
At 455 PM EDT...a strong thunderstorm was over Eton, or near
Chatsworth...moving southwest at 10 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Chatsworth, Eton, Crandall, Sumac, Ramhurst, Fort Mountain State Park
and North Georgia Speedway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3482 8459 3478 8464 3459 8470 3460 8473
3462 8472 3461 8475 3466 8490 3467 8490
3467 8493 3469 8490 3471 8493 3471 8486
3473 8487 3474 8485 3478 8488 3480 8484
3481 8486 3484 8485 3492 8477
TIME...MOT...LOC 2055Z 033DEG 9KT 3481 8473
WIND...50MPHSpecial weather statement, Jul 6, 5:12 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
512 PM EDT FRI JUL 6 2018
GAZ032-033-043>045-062145-
North Fulton GA-Douglas GA-Cobb GA-DeKalb GA-South Fulton GA-
512 PM EDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...NORTHEASTERN
DOUGLAS...SOUTHERN COBB...DEKALB AND NORTHEASTERN SOUTH FULTON
COUNTIES UNTIL 545 PM EDT...
At 511 PM EDT...a line of strong thunderstorms was along a line
extending from Lithia Springs to North Decatur...and are
nearly stationary.
HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Atlanta, Douglasville, Decatur, Sandy Springs, Smyrna, East Point,
College Park, Powder Springs, Chamblee, Doraville, Clarkston,
Austell, Hapeville, Stone Mountain, Avondale Estates, Pine Lake,
Lithia Springs, North Decatur, North Atlanta and Midtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3379 8472 3386 8472 3390 8423 3387 8420
3385 8415 3366 8414 3365 8431 3365 8444
3364 8445 3365 8446 3363 8446 3361 8472
3378 8477
TIME...MOT...LOC 2111Z 123DEG 5KT 3378 8467 3381 8429
HAIL...0.25IN
WIND...40MPHLocal storm report, Jul 6, 5:18 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
518 PM EDT FRI JUL 06 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL 2 WSW BOLTON 33.80N 84.49W
07/06/2018 E1.00 INCH FULTON GA TRAINED SPOTTER
1 INCH HAIL REPORTED BRIEFLY JUST WEST OF I-285, WEST
OF ATLANTA.
&&
EVENT NUMBER FFC1800613
DJNSpecial weather statement, Jul 6, 5:20 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
520 PM EDT FRI JUL 6 2018
GAZ025-034>037-047-062145-
Jackson GA-Walton GA-Barrow GA-Gwinnett GA-Clarke GA-Oconee GA-
520 PM EDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JACKSON...NORTHERN
WALTON...BARROW...EASTERN GWINNETT...CLARKE AND NORTHWESTERN OCONEE
COUNTIES UNTIL 545 PM EDT...
At 519 PM EDT...a line of strong thunderstorms was along a line
extending from Nicholson to Bold Springs...and moving southwest at 10
mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Winder, Monroe, Jefferson, Commerce, Athens, Loganville, Auburn,
Dacula, Statham, Arcade, Nicholson, Hoschton, Walnut Grove, Bogart,
Bethlehem, Between, Carl, Jersey, Athens-Clarke County and Westgate
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3416 8336 3412 8336 3408 8338 3407 8338
3405 8339 3403 8334 3395 8333 3369 8383
3370 8384 3370 8385 3404 8397 3420 8341
TIME...MOT...LOC 2119Z 035DEG 7KT 3409 8344 3393 8382
HAIL...0.75IN
WIND...50MPHSpecial weather statement, Jul 6, 5:30 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
530 PM EDT FRI JUL 6 2018
GAZ004-005-012-062200-
Whitfield GA-Gordon GA-Murray GA-
530 PM EDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHITFIELD...GORDON
AND MURRAY COUNTIES UNTIL 600 PM EDT...
At 530 PM EDT...a line of strong thunderstorms extended from near
Conasauga Lake to near Chatsworth to near Nickelsville...and moving
southwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Dalton, Calhoun, Chatsworth, Eton, Resaca, Crandall, Sumac, Ramhurst,
Oostanaula, Redbud, Tilton, Audubon, Conasauga Lake, Sugar Valley,
Fort Mountain State Park, Nickelsville and North Georgia Speedway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3490 8462 3472 8468 3447 8481 3448 8508
3459 8504 3488 8482 3494 8462
TIME...MOT...LOC 2130Z 059DEG 14KT 3490 8465 3473 8478 3456 8488
WIND...40MPHSpecial weather statement, Jul 6, 5:51 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
551 PM EDT FRI JUL 6 2018
GAZ033-044-045-055-057-062215-
North Fulton GA-Clayton GA-DeKalb GA-Henry GA-South Fulton GA-
551 PM EDT FRI JUL 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...CLAYTON...
SOUTHWESTERN DEKALB...NORTHWESTERN HENRY AND SOUTHEASTERN SOUTH
FULTON COUNTIES UNTIL 615 PM EDT...
At 550 PM EDT...a strong thunderstorm was over Forest Park, or near
Jonesboro...moving south at 20 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Jonesboro, East Point, Stockbridge, Forest Park, Riverdale,
College Park, Morrow, Hapeville, Lake City, Hartsfield-Jackson
Airport, Lake Spivey, Rex, Ellenwood, Hidden Valley Park, Fort
Gillem, Lakewood Park, Conley, Gresham Park and Eagles Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3371 8443 3370 8417 3364 8417 3364 8418
3363 8418 3362 8417 3349 8417 3351 8442
3352 8443 3355 8444 3355 8447
TIME...MOT...LOC 2150Z 039DEG 22KT 3361 8438
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 12:57 PM EDT | Special Weather Statement | FFC | Gilmer | 48 min |
| Jul 6, 1:42 PM EDT | Special Weather Statement | FFC | White | 33 min |
| Jul 6, 1:45 PM EDT | Special Weather Statement | FFC | Cherokee | 30 min |
| Jul 6, 2:04 PM EDT | Special Weather Statement | FFC | Dawson, Pickens | 26 min |
| Jul 6, 2:11 PM EDT | Special Weather Statement | FFC | Towns | 34 min |
| Jul 6, 2:15 PM EDT | Special Weather Statement | FFC | White | 30 min |
| Jul 6, 2:30 PM EDT | Special Weather Statement | FFC | Dawson | 30 min |
| Jul 6, 2:40 PM EDT | Special Weather Statement | FFC | Towns, Union | 35 min |
| Jul 6, 2:48 PM EDT | Special Weather Statement | FFC | Hall | 27 min |
| Jul 6, 2:51 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 39 min |
| Jul 6, 2:57 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Pickens | 33 min |
| Jul 6, 2:57 PM EDT | Severe Thunderstorm Warning | FFC | Union | 23 min |
| Jul 6, 3:15 PM EDT | Special Weather Statement | FFC | Dade | 30 min |
| Jul 6, 3:20 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin | 25 min |
| Jul 6, 3:32 PM EDT | Special Weather Statement | FFC | Bartow | 28 min |
| Jul 6, 3:45 PM EDT | Special Weather Statement | FFC | Chattooga | 30 min |
| Jul 6, 4:00 PM EDT | Special Weather Statement | FFC | Polk | 30 min |
| Jul 6, 4:03 PM EDT | Special Weather Statement | FFC | Banks | 27 min |
| Jul 6, 4:16 PM EDT | Special Weather Statement | FFC | Fulton | 29 min |
| Jul 6, 4:20 PM EDT | Special Weather Statement | FFC | Chattooga | 25 min |
| Jul 6, 4:33 PM EDT | Special Weather Statement | FFC | Whitfield | 27 min |
| Jul 6, 4:39 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Fulton | 36 min |
| Jul 6, 4:48 PM EDT | Special Weather Statement | FFC | Floyd | 27 min |
| Jul 6, 4:56 PM EDT | Special Weather Statement | FFC | Murray | 34 min |
| Jul 6, 5:00 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Murray, Whitfield | 30 min |
| Jul 6, 5:12 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton | 33 min |
| Jul 6, 5:20 PM EDT | Special Weather Statement | FFC | Barrow, Clarke, Jackson, Walton | 25 min |
| Jul 6, 5:30 PM EDT | Special Weather Statement | FFC | Gordon, Murray | 30 min |
| Jul 6, 6:15 PM EDT | Special Weather Statement | FFC | Carroll | 30 min |
| Jul 6, 6:16 PM EDT | Special Weather Statement | FFC | Clayton, Henry, Rockdale | 29 min |
| Jul 6, 6:18 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 42 min |
| Jul 6, 7:04 PM EDT | Special Weather Statement | FFC | Troup | 26 min |
| Jul 6, 7:21 PM EDT | Areal Flood Warning | FFC | Whitfield | 3 hr |
| Jul 6, 7:22 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Heard, Meriwether, Troup | 23 min |
| Jul 6, 7:48 PM EDT | Special Weather Statement | FFC | Heard, Troup | 27 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.